SMITH & NEPHEW, INC. BOX CHISEL; PRSTHSS,KNEE,PTLL/FMRTBL,SM-CNSTRND,UNCMNTD,PRS,CTD,PLYMR/MTL/PLYMR
Back to Search Results |
| Model Number |
71440373 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/20/2019
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during tka box chisel is bent and it would not fit through the housing collet.Delay greater than 30 minutes reported, back-up device available and no injuries have been confirmed.
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation, the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.